Jump to content
CrazyBoards.org

Recommended Posts

Hi, I'm dealing with really tight stiff muscles all over the place. I've been tapering off of seroquel, the lower the dose the worse these symptoms have been getting. Has anyone else had really stiff/ rigid muscles while taking seroquel? The fact that it's getting worse while tapering is making me worried about various TD syndromes.

Thanks, Beau.

Link to comment
Share on other sites

Hi, and welcome to CrazyBoards.  I'm going to move your post to the antipsychotics board, because more people are likely to see it there than if we just leave it under introductions.  Feel free to contact me or another member of staff if you have any questions.

 

Mia (moderator)

Link to comment
Share on other sites

For the moment I think you should eat something sugary, chocolate ect., it helped me with rigid muscles when I was experiencing withdraws from seroquel. I think it's something to do with low glucose levels when you experience quetipine withdrawal side effects....I think    

 

 

But you should totally talk to your doctor about it, he might be lowering your dose in high amounts, it should be really 25mg dose lowering at a time. That's what my pdoc told me.

Edited by StJimmy9151
Link to comment
Share on other sites

I am not suggesting you have diabetes but if you are low on blood sugar this would help

http://www.drugs.com/health-guide/hypoglycemia.html

 

There is another site(forum) that specifically talks about seroquel withdrawl and low blood sugar but I can't post that one (because of the rules)

 

Quetiapine can cause sugar and lipid problems so you should have your blood checked regularly for this. Hence if your sugar goes up when you take Quetipine (Seroquel) , your sugar will go down if you are getting off it.

Edited by StJimmy9151
Link to comment
Share on other sites

Hi, I'm dealing with really tight stiff muscles all over the place. I've been tapering off of seroquel, the lower the dose the worse these symptoms have been getting. Has anyone else had really stiff/ rigid muscles while taking seroquel? The fact that it's getting worse while tapering is making me worried about various TD syndromes.

Thanks, Beau.

 

this is a very common side effect of seroquel, in my experience. do you have a fever? if not, then i wouldn't be too concerned about it. if it's really bothering you then talk to your pdoc about it.

 

if it helps, any side effects like this that i experienced on seroquel disappeared when i completely stopped taking the med.

Link to comment
Share on other sites

Thanks, good info

 

My Dr told me about having to keep an eye on blood sugar levels, but there's no way I would have guessed that low levels caused by withdrawal could be related to muscle stiffness.

 

As far as tapering goes I was taking 75 mg dropped to 62.5mg (10 days) then down to 50mg (5days) I've been at 37.5mg the last two nights. I've got no idea whether thats too fast or not. I've been on it for two and a half months in total.

Link to comment
Share on other sites

My sister ended up with diabetes and huge boobs from years on Seroquel.  Are you switching over to a new med?

Sorry to hear about your sister getting diabetes. Seroquel is the only drug that has given me any bad sx. I'm currently on Mirtazapine as well, but I'm not adding anything else after I taper Seroquel. I've been on Mirt for a while so I know that's not the casue of the stiffness either.

Link to comment
Share on other sites

 

if it helps, any side effects like this that i experienced on seroquel disappeared when i completely stopped taking the med.

 

 

 

Thanks Cosmina, good to hear. Hoping the rigidity/ stiffness goes away once I'm completely off. I just don't understand why I get more rigid as I taper. I can't find anything about rigidity being a withdrawal symptom.

 

Tonight's the first night withoiut Seroquel. I only took 12.5 mg last night (25mg the previous 5 nights) Again the taper resulted in increased stiffness. At 12.5 it doesn't help with sleep so I'm just going to discontinue. I got some cogentin from the Dr, hoping that it helps the rigidity.

Edited by bibby
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...